Aa
A
A
A
Close
Irritable Bowel Syndrome (IBS) Community
2.73k Members
12847469 tn?1429739105

I have stomach pains from laxative use, should I go to the doctor?

I have IBS, which occasionally causes constipation which in turn makes me kinda nauseous. Finally, I decided to go to Walmart and just buy some simple laxatives that supposedly soften stool (Senokot laxatives). First day, I took the two that were recommended at night, but the next morning/afternoon it still hadn't helped. SO the next night, I took the next dose which said to take 4 two times a day. (wasn't sure if that meant take two twice, to equal four, or to take four, twice a day). I took 4 of them, and today I have had horrible stomach pain like I have diarrhea cramps, but whenever I go to the bathroom I am unable to pass anything really. I've only actually gone to the bathroom twice in the past few days, but my stomach is killing me. I'll be sitting down then it will feel like someone stabbed me so I'll stand up to go to the bathroom. Usually the pain dissipates after a few minutes of standing, but when I'll sit down it will happen again sporadically. Should I go to the doctor or will this pass? BTW I'm a 19 year old female and go to student health.
1 Responses
Avatar universal
Could you have Pelvic Floor Dysfunction.  If you do the Mayo clinic can test for it and has a treatment program for Pelvic Floor Dysfunction.  
Have an Answer?
Top Digestive Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem